# SDR TBDA2014101600001

- Difficulty date: October 9, 2014
- Submitted: October 16, 2014
- Operation: General aviation
- Aircraft: N92505
- Make and model: Piper PA-28-181
- Aircraft serial: 2890211
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: AEL65102
- Part serial: 4264410
- Condition: Separated
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, B
- Precautionary procedure: B, A

## Discrepancy

AFTER TAKEOFF AND JUST LEAVING THE PATTERN THE NR 3 CYLINDER CAME APART.  THE FRACTURE POINT WAS ABOUT MID CYLINDER.  IT WAS REPORTED THAT THE PILOT HEARD A LOUD BANG FOLLOWED BY SMOKE COMING FROM THE ENGINE.  THEY CALLED THE TOWER AND LANDED BACK ON THE FIELD WITHOUT INCIDENT.
